Alert archive / Texas / Lake Wind Advisories in 2009

Lake Wind Advisory 21, NWS Shreveport, LA

March 27, 20094 states

NWS Shreveport, LA issued this lake wind advisory at Mar 27, 2009, 9:21 PM CDT for 4 states. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2009, 9:21 PM CDT (02:21 UTC)
Expired
Mar 28, 2009, 7:00 PM CDT
In force
22 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSHV 280221
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT FRI MAR 27 2009


ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281030-
/O.NEW.KSHV.LW.Y.0021.090328T0221Z-090329T0000Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
921 PM CDT FRI MAR 27 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SATURDAY. 

A STRONG COLD FRONT IS PUSHING QUICKLY THROUGH THE FOUR STATE AREA
THIS FRIDAY EVENING...WITH GUSTY WINDS TO 30 MPH. IN THE WAKE OF
THIS STRONG COLD FRONT...A POWERFUL UPPER LEVEL STORM SYSTEM OVER
NORTH TEXAS TONIGHT...WILL SLIDE EASTWARD ALONG THE RED RIVER...AND
MOVE RIGHT OVER THE I-30 CORRIDOR DURING THE EARLY MORNING HOURS.

AS THIS COLD HIGH PRESSURE BUILDS INTO THE FOUR STATE AREA...THE
PRESSURE GRADIENT WILL REMAIN HIGH THROUGH THE OVERNIGHT AND
PERSIST FOR MUCH...IF NOT ALL OF SATURDAY. THESE STRONG WESTERLY
WINDS WILL BEGIN TO DIMINISH AFTER SUNSET ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

24
3 follow-up statements
000 
WWUS74 KSHV 281028
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 AM CDT SAT MAR 28 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281800-
/O.CON.KSHV.LW.Y.0021.000000T0000Z-090329T0000Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
528 AM CDT SAT MAR 28 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

WESTERLY WINDS BEHIND A STRONG COLD FRONT...WHICH PUSHED QUICKLY
THROUGH THE FOUR STATE AREA FRIDAY EVENING...WILL CONTINUE THROUGH
THE MORNING AND AFTERNOON HOURS TODAY. SUSTAINED SPEEDS OF 15 TO
25 MPH...WITH GUSTS TO NEAR 35 MPH AT TIMES...CAN BE EXPECED.
AS HIGH PRESSURE BEGINS TO SETTLE INTO THE REGION BY LATE IN THE
DAY...THESE STRONG WESTERLY WINDS WILL BEGIN TO DIMINISH AFTER
SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

VII
000 
WWUS74 KSHV 281631
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CDT SAT MAR 28 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-290000-
/O.CON.KSHV.LW.Y.0021.000000T0000Z-090329T0000Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
1131 AM CDT SAT MAR 28 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

STRONG WESTERLY WINDS WILL PERSIST ACROSS ALL OF THE FOUR STATE
REGION TODAY...IN WAKE OF A COLD FRONT WHICH PUSHED THROUGH THE
AREA FRIDAY EVENING. SUSTAINED SPEEDS OF 15 TO 25 MPH...WITH
GUSTS TO NEAR 35 MPH AT TIMES...CAN BE EXPECTED THROUGH LATE AFTERNOON. 
WIND SPEEDS WILL BEGIN TO RELAX THIS EVENING AS HIGH PRESSURE
BEGINS TO SETTLE SOUTHEAST INTO NORTHCENTRAL TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.
BOATERS SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA
LAKES...ESPECIALLY OVER OPEN WATERS.

$$

15
000 
WWUS74 KSHV 282108
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 PM CDT SAT MAR 28 2009

ARZ050-051-059-OKZ077-TXZ096-108>111-124-290515-
/O.NEW.KSHV.FZ.W.0001.090329T0500Z-090329T1400Z/
/O.CON.KSHV.LW.Y.0021.000000T0000Z-090329T0000Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-FRANKLIN-TITUS-
CAMP-MORRIS-WOOD-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...QUITMAN
408 PM CDT SAT MAR 28 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

STRONG WESTERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH AT 
TIMES...WILL PERSIST ACROSS ALL OF THE FOUR STATE REGION THROUGH
EARLY EVENING...BEFORE RELAXING EARLY THIS EVENING AS HIGH
PRESSURE BEGINS TO SETTLE SOUTHEAST INTO NORTHCENTRAL TEXAS.

MEANWHILE...WRAP AROUND CLOUDINESS ON THE BACKSIDE OF A POWERFUL
UPPER LEVEL STORM SYSTEM OVER NORTHERN ARKANSAS WILL SHIFT EAST
OUT OF THE REGION THIS EVENING...WHILE WINDS CONTINUE TO RELAX AS
SURFACE HIGH PRESSURE BUILDS SOUTHEAST INTO CENTRAL TEXAS.
TEMPERATURES WILL FALL AT OR BELOW FREEZING FOR A FEW HOURS LATE
TONIGHT GENERALLY NORTHWEST OF A MINEOLA AND DAINGERFIELD
TEXAS...TO ASHDOWN AND NASHVILLE ARKANSAS LINE. TEMPERATURES ARE
EXPECTED TO RISE BACK ABOVE FREEZING BY MIDMORNING SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.
BOATERS SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA
LAKES...ESPECIALLY OVER OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. RESIDENTS SHOULD TAKE EXTRA PRECAUTIONS TO
PROTECT TENDER VEGETATION THAT WILL BE SUSCEPTIBLE TO THESE COLD 
TEMPERATURES.

&&

$$

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-125-126-
136>138-149>153-165>167-290000-
/O.CON.KSHV.LW.Y.0021.000000T0000Z-090329T0000Z/
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-BOWIE-CASS-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MAGNOLIA...EL DORADO...SHREVEPORT...BOSSIER CITY...
MINDEN...HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...ATLANTA...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
408 PM CDT SAT MAR 28 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

STRONG WESTERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH AT 
TIMES...WILL PERSIST ACROSS ALL OF THE FOUR STATE REGION THROUGH
EARLY EVENING...BEFORE RELAXING EARLY THIS EVENING AS HIGH
PRESSURE BEGINS TO SETTLE SOUTHEAST INTO NORTHCENTRAL TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.
BOATERS SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA
LAKES...ESPECIALLY OVER OPEN WATERS.

$$

15

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 27, 6:47 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 27, 6:47 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 PM CDT FRI MAR 27 2009

.UPDATE...
ADDED NEW TORNADO NO. 82 VALID UNTIL 2AM LST. WILL UPDATE AGAIN AT
02Z FOR TOR NO. 78. FRONT IS AT TYLER WITH 25KTS FROM THE WNW AND
TDS A DROPPIN. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  41  53  38  65 /  60 100  10  10   0
MLU  74  45  55  36  65 /  30 100  20  10   0
DEQ  67  40  46  32  63 /  80 100  30  10   0
TXK  68  41  47  34  63 /  70 100  20   0   0
ELD  73  43  49  34  65 /  50 100  20  10   0
TYR  68  37  50  35  67 /  70 100  10   0   0
GGG  69  38  51  35  66 /  70 100  10   0   0
LFK  66  39  58  37  69 /  60 100  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Mar 27, 11:58 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT FRI MAR 27 2009

TXZ096-108>111-124-125-136-137-149-150-152-165-281100-
RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-
CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING WEST OF A CLARKSVILLE TO ZAVALLA LINE. THE MAIN SEVERE
WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY APPROACHING 2 INCHES
IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR.
ISOLATED TORNADOES CANNOT BE RULED OUT.

A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO THE REGION AFTER
1 PM. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT ACROSS
THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG JET
STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS
BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL
WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR
SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

IN ADDITION...A CONVECTIVE COMPLEX WILL MOVE EAST OF THE TEXAS
HILL COUNTRY AND INTO DEEP EAST TEXAS EARLY THIS AFTERNOON. THESE
STORMS WILL ALSO POSE A RISK OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM.

ARZ060-070-071-LAZ001>003-010-011-017-018-TXZ097-112-126-138-151-
153-166-167-281100-
HEMPSTEAD-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-DE SOTO-
RED RIVER-SABINE LA-NATCHITOCHES-BOWIE-CASS-MARION-HARRISON-
PANOLA-SHELBY-SAN AUGUSTINE-SABINE TX-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTHWEST LOUISIANA AND ADJACENT AREAS OF NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS. TORNADOES...LARGE HAIL...POSSIBLY
APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF
60 MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS.

A POWERFUL STORM SYSTEM WILL PUSH A COLD FRONT INTO THE REGION
LATE THIS AFTERNOON. THUNDERSTORMS WILL LIKELY DEVELOP ACROSS EAST
TEXAS...THEN MOVE INTO THE AREA REGION LATE IN THE DAY.  THE
COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE
WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD
TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN
ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT
TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION BY MID EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 4 AND 8 PM.

ARZ050-051-059-OKZ077-281100-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST
ARKANSAS. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY
APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF
60 MILES AN HOUR. ISOLATED TORNADOES CANNOT BE RULED OUT.

A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO EAST TEXAS AFTER
1 PM...WITH A COLD FRONT MOVING ACROSS THE REGION LATE IN THE
AFTERNOON. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT
ACROSS THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG
JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS
BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL
WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR
SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

COLD AIR MOVING INTO THE REGION BEHIND THE STORM SYSTEM WILL
LIKELY RESULT IN A LIGHT FREEZE ACROSS THE REGION SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM.

ARZ061-072-073-LAZ004>006-012>014-019>022-281100-
NEVADA-COLUMBIA-UNION AR-CLAIBORNE-LINCOLN-UNION LA-BIENVILLE-
JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE BY THIS EVENING
EAST OF A PRESCOTT ARKANSAS TO POLLOCK LOUISIANA LINE.
TORNADOES...LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS.

A FEW THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THIS AFTERNOON
IN ADVANCE OF A POWERFUL STORM SYSTEM. THE STORMS ARE EXPECTED TO
ORGANIZE INTO A SQUALL LINE THIS EVENING WEST OF THE HIGHWAY 167
CORRIDOR...JUST AHEAD OF THE COLD FRONT. THE SQUALL SHOULD THEN
MOVE ACROSS THE REMAINDER OF SOUTH CENTRAL ARKANSAS AND NORTHEAST
LOUISIANA. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND
AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH
VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD
POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG
ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED AFTER 6 PM.

BUTTS

In the hours before

Local storm report, Mar 27, 5:03 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             4 WNW BALL              31.43N 92.47W
03/27/2009  E0.75 INCH       GRANT              LA   LAW ENFORCEMENT

            HAIL NEAR GRANT-RAPIDES PARISH LINE

&&

04
Special weather statement, Mar 27, 6:09 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT FRI MAR 27 2009

TXZ136-149-280015-
CHEROKEE-SMITH-
609 PM CDT FRI MAR 27 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     SMITH AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ARP...BULLARD...JACKSONVILLE...MAYDELLE...MIXON...MOUNT
     SELMAN...PONTA...REESE...RUSK...TROUP...TYLER AND WHITEHOUSE...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANDLER TO 10
MILES NORTHEAST OF DIALVILLE...OR ALONG A LINE EXTENDING FROM 14
MILES WEST OF TYLER TO 12 MILES NORTHEAST OF PALESTINE...MOVING
NORTH AT 35 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

PARKER
Local storm report, Mar 27, 8:00 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             JOAQUIN                 31.97N 94.05W
03/27/2009  E0.50 INCH       SHELBY             TX   BROADCAST MEDIA

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:08 PM CDTFreeze WarningSHVHoward, Little River, Sevier17 hr
Mar 27, 8:22 PM CDTSevere Thunderstorm WarningSHVBossier, Webster38 min
Mar 27, 9:58 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn62 min
Mar 27, 10:26 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn64 min
Mar 27, 11:06 PM CDTTornado WarningSHVOuachita39 min

Nearby

Lake Wind Advisories in Texas, 2009Lake Wind Advisories in Louisiana, 2009Lake Wind Advisories in Arkansas, 2009Every lake wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.